Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 1, NWS Des Moines, IA

March 23, 2009Adams County, Cass County, Iowa

NWS Des Moines, IA issued this tornado warning at Mar 23, 2009, 8:03 PM CDT for Adams County, Cass County, Iowa. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 8:03 PM CDT (01:03 UTC)
Expired
Mar 23, 2009, 8:30 PM CDT
In force
27 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Adams County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 8:10 PM CDTTORNADO2 S Wiota, IAEF0...85 MPH WINDS, PATH WIDTH 25-50 YARDS, PATH LENGTH 1 MILE.
Mar 23, 8:10 PM CDTTORNADO4 Sw Cumberland, IAEF0...ESTIMATED 85 MPH WINDS, PATH WIDTH 25-50 YARDS, PATH LENGTH ESTIMATED AT 5 MILES.
Mar 23, 8:15 PM CDTTSTM WND DMG3 Ssw Cumberland, IAMINOR DAMAGE TO FARM...TREES AND GRAIN BINS. POSSIBLY FROM TORNADO. EXACT DEGREE OF DAMAGE UNKNOWN.
Mar 23, 8:15 PM CDTTORNADO3 Ssw Cumberland, IAAT LEAST A BRIEF TORNADO TRACK HAS BEEN CONFIRMED. ANHYDROUS AMONIA TANKS WERE LEAKING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 3:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 240103
TORDMX
IAC003-029-240130-
/O.NEW.KDMX.TO.W.0001.090324T0103Z-090324T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN SOUTHWEST IOWA
  EASTERN CASS COUNTY IN SOUTHWEST IOWA

* UNTIL 830 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 11 MILES EAST OF ELLIOTT...OR 77 MILES SOUTHWEST
  OF DES MOINES...AND MOVING NORTH AT 55 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  CUMBERLAND AND MASSENA BY 815 PM CDT...
  WIOTA BY 825 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4094 9494 4115 9494 4116 9507 4148 9492
      4142 9470 4129 9470 4093 9492
TIME...MOT...LOC 0103Z 202DEG 46KT 4113 9496

$$

LEE
2 follow-up statements
000 
WWUS53 KDMX 240112
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT MON MAR 23 2009

IAC003-240121-
/O.CAN.KDMX.TO.W.0001.000000T0000Z-090324T0130Z/
ADAMS IA-
812 PM CDT MON MAR 23 2009

...THE TORNADO WARNING FOR NORTHWESTERN ADAMS COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 4148 9492 4142 9471 4116 9488 4116 9503
TIME...MOT...LOC 0111Z 202DEG 46KT 4123 9491

$$

IAC029-240130-
/O.CON.KDMX.TO.W.0001.000000T0000Z-090324T0130Z/
CASS IA-
812 PM CDT MON MAR 23 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
CASS COUNTY...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CUMBERLAND...OR 72
MILES WEST OF DES MOINES...MOVING NORTH AT 55 MPH.

THE TORNADO WILL BE NEAR...
WIOTA BY 825 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

FUNNEL CLOUDS AND WALL CLOUDS HAVE BEEN REPORTED WITH THIS STORM 
WHILE IT PASSED THROUGH MONTGOMERY COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4148 9492 4142 9471 4116 9488 4116 9503
TIME...MOT...LOC 0111Z 202DEG 46KT 4123 9491

$$

LEE
000 
WWUS53 KDMX 240131
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT MON MAR 23 2009

IAC029-240141-
/O.EXP.KDMX.TO.W.0001.000000T0000Z-090324T0130Z/
CASS IA-
831 PM CDT MON MAR 23 2009

...THE TORNADO WARNING FOR EASTERN CASS COUNTY EXPIRED AT 830 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM.  

LAT...LON 4148 9492 4142 9471 4116 9488 4116 9503
TIME...MOT...LOC 0112Z 202DEG 46KT 4125 9490

$$

LEE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:50 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 23, 6:50 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT MON MAR 23 2009

.AVIATION DISCUSSION 24/00Z AND PUBLIC.

.SHORT TERM...
HAVE EXTENDED THE WIND ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL
IOWA UNTIL 10 PM CDT. GRADIENT REMAINS STRONG OVER THE WEST AND
MIXING WILL CONTINUE...ALONG WITH GRADIENT WIND AND ISALLOBARIC
COMPONENT THROUGH THE EVENING HOURS.

.PREVIOUS SHORT TERM...
SEVERAL CONCERNS TONIGHT WITH WIND...SVR WX AND HEAVY RAIN ALL
POTENTIAL HEADLINE THREATS.  SVR WX CURRENTLY ONGOING ACROSS NE/KS
WITH FORCING ALONG 1.5PV SURFACE COINCIDENT WITH FRONTAL CONVERGENCE
DRIVING CONVECTION.   THIS FORCING WILL GRADUALLY MOVE EASTWARD INTO
IOWA OVERNIGHT WITH WIND AND HAIL MORE LIKELY THREATS.  DEEP AND
SHALLOW SHEAR CERTAINLY IN PLACE...BUT WITH NO MLCAPE INTO IA AS OF
YET IT MAY BE TOUGH TO GET ENOUGH LOW LEVEL INSTABILITY AFTER LOSS
OF HEATING.  ANY STRONG CELLS WOULD HAVE TO WATCHED FOR TOR THREAT
HOWEVER DUE TO THE EXTREME LOW LEVEL SHEAR.  EXPECT HEAVY RAIN
POTENTIAL TO BECOME MORE PREVALENT OVERNIGHT WITH VERY STRONG
MOISTURE CONVERGENCE ALONG 295K SFC PARALLEL TO MEAN WIND.  THIS
COULD RESULT IN TRAINING ALONG SIMILAR LOCATIONS AND IS DEPICTED IN
MOST MODELS SO HAVE ISSUED A FLASH FLOOD WATCH FOR SERN IA 06Z-18Z.
GROUNDS ARE ALREADY QUITE MOIST WITH PLENTY OF RUNOFF EXPECTED DUE
TO DORMANT VEGETATION.

WILL CONTINUE WIND ADVY THROUGH 00Z EXPIRATION.  NOT THAT MANY SITES
ARE MEETING CRITERIA...BUT 0-1KM WIND WILL GRADUALLY INCREASE INTO
THE EARLY EVENING HOURS.  CONSIDERING STRENGTH OF WIND AND LOW LEVEL
MOISTURE HAVE LEANED TOWARD HIGHER END OF GUIDANCE WHICH IS ALSO
SUPPORTED BY SREF MINS.

.LONG TERM...

LOW PULLS OUT DURING THE DAY TUESDAY WITH THE AFOREMENTIONED HEAVY
RAIN THREAT PULLING EAST OUT OF THE CWA BY 18Z. STILL KEPT THE
MENTION OF ISOLATED THUNDERSTORMS AS THIS IS A DYNAMIC SYSTEM AND
AMPLE INSTABILITY IN STILL IN PLACE.

QUIET WEATHER IN PLACE TUESDAY NIGHT THROUGH THURSDAY ALBEIT COOL.
HIGHS IN THE 40S AND 50S THROUGH MIDWEEK WITH LOWS MAINLY IN THE
30S.

THE NEXT SYSTEM TO AFFECT THE CWA WILL COME FRIDAY THROUGH SUNDAY.
THE TRACK OF THIS STORM WILL NEED TO BE WATCHED AS IT WILL DRAW
DOWN MUCH COLDER AIR ACROSS CENTRAL IOWA. SNOW WILL BE BACK IN THE
FORECAST NORTH WITH A MIX ACROSS CENTRAL AND MORE RAIN SOUTH.
MODEL DIFFERENCES STILL MAKE PTYPE TRICKY AND MODELS ARE STILL
FAIRLY CLUELESS AS GFS PRINTS OUT ABSURD SNOWFALL AMOUNTS WITH
COBB OUTPUTS OVER A FOOT WITH DAYTIME HIGHS IN THE 40S AND 50S.
MOS TEMPS ARE STILL TOO WARM BUT QPF LOOKS OVERDONE AS WELL. THIS
WILL BE MONITORED AND ADJUSTED OVER THE NEXT SEVERAL DAYS.

&&

AVIATION...24/00Z
AREA OF CONVECTION CONTINUES OVER THE WEST WILL MOVE EAST OVERNIGHT.
CONVECTION ABOUT 1-2 HOURS LATER THAN EARLIER EXPECTED BUT OVERALL
TRENDS THE SAME. WILL BE LOOKING AT EXTENDED PERIOD OF LOWER CIGS
AND RAIN/TS SOUTHEAST FOR EARLY TUESDAY AS AN AREA OF THUNDERSTORMS
MOVES NORTHEAST OUT OF MO. HAVE ADJUSTED TAFS TO REFLECT THIS FROM
16Z THROUGH 20Z HOURS./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY EXTENDED UNTIL 10 PM CDT THIS EVENING FOR
ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DECATUR-EMMET-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT-
KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-STORY-
TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WRIGHT.

FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY
AFTERNOON FOR APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-
MARION-MONROE-POWESHIEK-WAPELLO-WAYNE.

&&

SHORT TERM/AVIATION...SMALL/REV
LONG TERM...BOKSA
Hazardous weather outlook, Mar 23, 7:03 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT MON MAR 23 2009

IAZ050-061-242100-
TAMA-JASPER-
703 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF EAST CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA LATER THIS
EVENING. AN ISOLATED STORM MAY PRODUCE LARGE HAIL OR DAMAGING WIND
BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. RAINFALL AMOUNTS OF
THREE QUARTERS OF AN INCH TO ONE INCH IS POSSIBLE OVER THE OUTLOOK
AREA. THE HEAVY RAINFALL MAY ALSO PRODUCE RIVER FLOODING...ALONG WITH
MORE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO
TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM
SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET
DRAWN DOWN AND THE PRECIPITATION WILL BE IN THE FORM OF A
RAIN/SNOW MIX WITH SNOW POSSIBLE AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ062-074-075-084>086-095>097-242100-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-
DAVIS-
703 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST PORTION OF
CENTRAL IOWA MAINLY SOUTHEAST OF A LINE FROM BROOKLYN TO CORYDON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA LATER THIS
EVENING. AN ISOLATED STORM MAY PRODUCE LARGE HAIL OR DAMAGING WIND
BUT THE MAIN THREAT WILL BE HEAVY RAINFALL. RAINFALL AMOUNTS OF
THREE QUARTERS OF AN INCH TO AN INCH AND A QUARTER IS POSSIBLE OVER
THE OUTLOOK AREA. THE HEAVY RAINFALL MAY ALSO PRODUCE RIVER
FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO
TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM
SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET
DRAWN DOWN AND THE PRECIPITATION COULD POSSIBLY BE A RAIN/SNOW
MIX AT NIGHT WITH MAINLY RAIN DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-081-
082-092-093-242100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-TAYLOR-RINGGOLD-
703 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTHWEST OF A WATERLOO TO DECATUR CITY LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF THE
OUTLOOK AREA LATER THIS AFTERNOON AND ACROSS THE REST OF THE
OUTLOOK AREA THROUGH THE OVERNIGHT HOURS. SOME STORMS THIS
EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE IN THE FAR WEST AND
SOUTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. HEAVY
RAINFALL IS ALSO A THREAT WITH THESE STORMS. RAINFALL AMOUNTS OF A
HALF INCH TO ONE INCH LOCALLY IS POSSIBLE. THE HEAVY RAINFALL MAY
PRODUCE RIVER FLOODING...ALONG WITH MORE PONDING WATER ON ROADS
AND RISES IN SMALL STREAMS AND CREEKS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO
TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM
SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET
DRAWN DOWN AND THE PRECIPITATION COULD POSSIBLY BE IN THE FORM OF
SNOW AT NIGHT AND RAIN OR A RAIN/SNOW MIX DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

IAZ083-094-242100-
CLARKE-DECATUR-
703 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTH
CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF THE
OUTLOOK AREA LATER THIS AFTERNOON AND ACROSS THE REST OF THE
OUTLOOK AREA THROUGH THE OVERNIGHT HOURS. STRONG WIND IS EXPECTED
THROUGH 10 PM WITH WIND GUSTS IN EXCESS OF 30 MPH. SOME STORMS
THIS EVENING MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND
THE MAIN THREATS.  HEAVY RAINFALL IS ALSO A THREAT WITH THESE
STORMS. RAINFALL AMOUNTS OF A THREE QUARTERS OF AN INCH TO AN INCH
AND A QUARTER IS POSSIBLE. THE HEAVY RAINFALL MAY PRODUCE RIVER
FLOODING...ALONG WITH MORE PONDING WATER ON ROADS AND RISES IN
SMALL STREAMS AND CREEKS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA AND A
FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO
TUESDAY MORNING. FRIDAY THROUGH MID DAY SUNDAY ANOTHER STORM
SYSTEM WILL AFFECT THE AREA. THIS TIME...MUCH COLDER AIR WILL GET
DRAWN DOWN AND THE PRECIPITATION COULD POSSIBLY BE IN THE FORM OF
SNOW AT NIGHT AND RAIN OR A RAIN/SNOW MIX DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS
EVENING. RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

FAB/REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 9:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union23 min
Mar 23, 9:29 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison, Polk31 min
Mar 23, 9:58 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Madison, Polk, Warren32 min
Mar 24, 3:50 AM CDTRiver Flood WarningDMXTaylor7 hr
Mar 24, 8:43 AM CDTRiver Flood WarningDMXLucas3 days
Mar 24, 10:20 AM CDTRiver Flood WarningDMXWapello48 hr
Mar 24, 10:20 AM CDTRiver Flood WarningDMXWapello5 days
Mar 24, 10:20 AM CDTRiver Flood WarningDMXMahaska3 days
Mar 24, 10:20 AM CDTRiver Flood WarningDMXDecatur29 hr
Mar 24, 10:20 AM CDTRiver Flood WarningDMXAppanoose, Wayne23 hr
Mar 24, 2:56 PM CDTAreal Flood WarningDMXMarion6 hr
Mar 24, 3:38 PM CDTRiver Flood WarningDMXMadison, Warren6 hr

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.